Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 11, 2012Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 11, 2012, 3:01 PM EDT for Cape May County, New Jersey. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 3:01 PM EDT (19:01 UTC)
Expired
Aug 11, 2012, 3:45 PM EDT
In force
44 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WWUS81 KPHI 111901
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EDT SAT AUG 11 2012

NJZ023>026-111945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-
301 PM EDT SAT AUG 11 2012

...HEAVY SHOWERS AND ISOLATED EMBEDDED STRONG THUNDERSTORMS WILL 
CONTINUE TO AFFECT ATLANTIC...CAPE MAY AND OCEAN COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
OCEAN CITY TO 7 MILES SOUTHWEST OF OCEAN CITY TO 24 MILES SOUTHWEST
OF OCEAN CITY TO 20 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CAPE MAY COURT HOUSE AROUND
305 PM...STRATHMERE AROUND 310 PM...ATLANTIC CITY AROUND 315 PM...
GREEN CREEK...VILLAS...VENTNOR CITY...LONGPORT AROUND 325 PM...
BRIGANTINE...MARGATE CITY AROUND 330 PM AND SEAVILLE AROUND 340 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

AT TIMES THE ISOLATED EMBEDDED THUNDERSTORMS WILL PRODUCE FREQUENT 
LIGHTNING. 

LAT...LON 3951 7427 3950 7430 3945 7430 3938 7440
      3936 7440 3930 7454 3922 7462 3914 7468
      3894 7497 3902 7496 3908 7492 3930 7467
      3930 7463 3939 7449 3961 7420

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 10:55 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 11, 10:55 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 AM EDT SAT AUG 11 2012

.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM WESTERN NEW YORK, ACROSS CENTRAL
PENNSYLVANIA TO WESTERN VIRGINIA EARLY THIS MORNING. THE FRONT
WILL DRIFT EASTWARD AND INTO OUR REGION TODAY WHERE IT SHOULD
STALL AND MEANDER INTO SUNDAY. THE BOUNDARY IS EXPECTED TO PASS
OFF THE COAST ON SUNDAY EVENING, ALLOWING WEAK HIGH PRESSURE TO
BUILD INTO OUR REGION FOR MONDAY. ANOTHER FRONTAL BOUNDARY IS
FORECAST TO APPROACH FROM THE WEST ON TUESDAY AND IT SHOULD ARRIVE
ON WEDNESDAY. WEAK HIGH PRESSURE IS ANTICIPATED TO FOLLOW FOR
THURSDAY WITH ANOTHER IN THE SERIES OF FRONTS DRAWING NEAR ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SLOW MOVING FRONT REMAINS WEST OF THE AREA. OUR REGION REMAINS
IN THE MOIST AND WARM AIR-MASS AHEAD OF THE COLD/OCCLUDED FRONT.
SCATTERED SHOWERS HAVE DEVELOPED OVER DEL/SE NJ AND A FEW MORE
LATELY BACK WEST NEAR KMDT. THE SHOWERY/SCT TSTM FCST ONGOING
SHOULD WORK OUT WELL...WITH HIGHER POPS TO THE EAST. HEAVY
DOWNPOURS ARE POSSIBLE TOO...BUT THEY SHOULDN'T LAST TOO LONG OVER
ANY ONE AREA. TEMPS/DEW POINTS FROM EARLIER LOOK OK AND WERE NOT
CHANGED MUCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS THE CLOSED UPPER-LEVEL LOW AND SURFACE LOW SLOWLY TRACKS
NORTHEASTWARD ACROSS SOUTHEASTERN CANADA, THE ASSOCIATED COLD/DEW
POINT FRONT WILL GRADUALLY BE SHIFTING TO OUR EAST. IT MAY END UP
TAKING ALL NIGHT TO REACH OR JUST CLEAR OUR COASTAL ZONES. THE
MAIN AREA OF ASCENT APPEARS TO BE LIFTING NORTH OF OUR AREA TO
START THE EVENING ALLOWING FOR SHOWERS AND SOME THUNDER TO THIN
OUT. HOWEVER, THE SLOW MOVEMENT OF THE FRONT AND THE POTENTIAL FOR
SOME ADDITIONAL ENERGY TO TRACK NORTHEASTWARD WITHIN THE DEEP
SOUTHWESTERLY FLOW AHEAD OF THE TROUGH AXIS, MAY HOLD SOME SHOWERS
ESPECIALLY NEAR THE COAST FOR AWHILE. AS A RESULT WE MAINTAINED A
CONTINUED LOWERING OF THE POPS FROM WEST TO EAST.

SOME OF THE GUIDANCE INDICATES THAT AS THE SOUTHERN PART OF THE
TROUGH AXIS ARRIVES OVERNIGHT, A WEAK SURFACE LOW MAY DEVELOP
ALONG THE SLOW MOVING FRONT. IF THIS OCCURS, THE FRONT MAY BE EVEN
SLOWER AND SOME ENHANCEMENT TO THE SHOWERS MAY OCCUR FROM THE
COASTAL ZONES ON EASTWARD. OUR POPS HINTED AT THIS IDEA, HOWEVER
THE COVERAGE OF THE SHOWERS DURING THE OVERNIGHT CARRIES LOWER
CONFIDENCE ATTM. ONE ITEM TO NOTE IS THE GRADUAL LOWERING OF THE
PW VALUES FROM WEST TO EAST AS MID LEVEL DRYING STARTS TO
OVERSPREAD THE REGION.

AS FOR TEMPERATURES, WE MOSTLY BLENDED THE MOS GUIDANCE WHICH WAS
FAIRLY CLOSE TO CONTINUITY. THE LOW-LEVEL MOISTURE LOOKS TO HOLD
IN AND IF ENOUGH CLEARING TAKES PLACE WITH LIGHTER WINDS THEN
PATCHY FOG MAY DEVELOP. THIS PROBABLY HAS A BETTER CHC ACROSS OUR
WESTERN ZONES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY MORNING IS FORECAST TO START WITH SOME HIGH CLOUDS
OVERHEAD. THEY WILL BE ASSOCIATED WITH AN UPPER LEVEL JET. THE JET
AND THE HIGH CLOUDS SHOULD DRIFT TO OUR EAST AS THE DAY
PROGRESSES. MEANWHILE, THE NEARLY STALLED SURFACE FRONT IS
EXPECTED TO REMAIN IN OUR REGION ON SUNDAY. IT WILL LIKELY
EXTENDED ACROSS NEW JERSEY AND DELAWARE FOR MUCH OF THE DAY. AS A
RESULT, WE WILL MENTION A CHANCE OR A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY FOR THE EASTERN AND SOUTHERN PARTS OF OUR
FORECAST AREA.

ON SUNDAY, THE MID LEVEL LOW IS EXPECTED TO BE MAKING ITS WAY
NORTHWARD OVER SOUTHWESTERN QUEBEC. IT IS FORECAST TO PULL A
TROUGH OVER OUR REGION EARLY ON SUNDAY NIGHT, KICKING THE SURFACE
FRONT OFF THE COAST AND ALLOWING DRY AIR TO BUILD INTO EASTERN
PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE FOR
MONDAY.

ANOTHER MID LEVEL TROUGH FROM THE NORTHWEST IS FORECAST TO REACH
THE CENTRAL GREAT LAKES REGION EARLY ON TUESDAY. THE FEATURE WILL
WORK ITS WAY TO THE EAST WITH ITS AXIS PASSING OVER THE
NORTHEASTERN STATES AROUND WEDNESDAY. THE OPERATIONAL 0000 UTC
ECMWF IS A BIT MORE PROGRESSIVE THAN THE 0000 UTC GFS REGARDING
THE TROUGH AXIS. WITH THE RETURN OF WARM HUMID AIR ON TUESDAY AND
WITH THE ARRIVAL OF THE SURFACE FRONT ON TUESDAY NIGHT INTO
WEDNESDAY, WE WILL CARRY A CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THAT PERIOD.

THE MID LEVEL PATTERN IS ANTICIPATED TO REMAIN PROGRESSIVE WITH
SOME RIDGING ANTICIPATED OVERHEAD FOR THURSDAY, FOLLOWED BY AN
APPROACHING TROUGH FOR THE WEEKEND. WE WILL FORECAST DRY WEATHER
FOR THURSDAY AND A RETURNING CHANCE FOR SHOWERS AND THUNDERSTORMS
ON FRIDAY.

TEMPERATURES DURING THE PERIOD FROM SUNDAY THROUGH FRIDAY ARE
FORECAST TO BE SEASONABLE. DAYTIME HIGHS WILL BE MAINLY IN THE
UPPER 70S AND 80S WITH LOWS IN THE UPPER 50S TO THE LOWER 70S IN
OUR REGION.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OUR WEATHER THROUGH TONIGHT WILL BE DOMINATED BY A SLOW MOVING
STORM ACROSS THE GREAT LAKES REGION AS IT MOVES NORTHEASTWARD. AN
ASSOCIATED FRONTAL BOUNDARY WILL BE WORKING ITS WAY ACROSS OUR
AREA. AHEAD OF THIS, A SOUTHWESTERLY FLOW AROUND 10 KNOTS WILL
OCCUR ALTHOUGH THIS WILL BE LOCALLY LIGHTER EARLY THIS MORNING AND
AGAIN TONIGHT. THERE WILL BE SOME LIGHT FOG EARLY THIS MORNING
HOWEVER WITH SOME STRONGER FLOW ABOVE THE SURFACE ALONG WITH SOME
CLOUDINESS AROUND, THIS WILL BE KEPT LOCALIZED. ANY STRATUS OR
STRATOCUMULUS SHOULD BE MOSTLY PATCHY EARLY THIS MORNING WITH ANY
CEILING REDUCTIONS MOSTLY IN THE MVFR RANGE.

THE SHOWER AND THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE
THROUGH THE MORNING, ALTHOUGH THE THUNDER MAY END UP BEING MORE
ISOLATED/SCATTERED IN NATURE. SINCE THE THUNDER POTENTIAL LOOKS TO
NOT BE WIDESPREAD, WE DID NOT INCLUDE A MENTION. THE RADAR AND
LIGHTNING DATA WILL BE MONITORED AND A THUNDERSTORM MAY HAVE TO BE
INCLUDED BASED ON TRENDS. OTHERWISE, WE CARRIED SOME VCSH THROUGH
THE DAY ALONG WITH A FEW TEMPO GROUPS BANKING ON THE IDEA SOME
HEAVIER SHOWERS WILL IMPACT THE TERMINALS. THE BETTER COVERAGE MAY
END UP BEING MOSTLY EAST OF KRDG AND KABE THEREFORE JUST WENT WITH
A VCSH FOR NOW. THERE COULD BE LOCALLY GUSTY WINDS WITH THE
SHOWERS/THUNDER. SOME SHOWERS AND THUNDER SHOULD CONTINUE THIS
EVENING ESPECIALLY FROM THE KPHL AREA ON EASTWARD BUT THEN A
DOWNWARD TREND IS EXPECTED AS THE FRONT EASES EASTWARD. THESE
SHOULD LINGER THE LONGEST AT KMIV AND KACY, HOWEVER COVERAGE IS OF
LOWER CONFIDENCE. IF ENOUGH CLEARING OCCURS TONIGHT ALONG WITH
LIGHTER WINDS AND LOW-LEVEL MOISTURE LINGERING, SOME LOCAL FOG MAY
DEVELOP.

OUTLOOK...
SUNDAY...MAINLY VFR. SCATTERED TO ISOLATED SHOWERS AND
THUNDERSTORMS PRIMARILY OVER NEW JERSEY AND SOUTHERN DELAWARE.

SUNDAY NIGHT AND MONDAY...VFR.

MONDAY NIGHT...MAINLY VFR WITH SOME LATE NIGHT LOW CLOUDS AND FOG
POSSIBLY REDUCING CONDITIONS TO MVFR OR IFR.

TUESDAY THROUGH WEDNESDAY...MAINLY VFR EXCEPT IN SCATTERED
SHOWERS AND THUNDERSTORMS. ALSO, SOME LATE NIGHT AND EARLY MORNING
LOW CLOUDS AND FOG MAY REDUCE CONDITIONS TO MVFR OR IFR.

&&

.MARINE...
AN UPPER-LEVEL CLOSED LOW AND ASSOCIATED SURFACE LOW WILL SLOWLY
MOVE ACROSS THE EASTERN GREAT LAKES AND SOUTHEASTERN CANADA
THROUGH TONIGHT. A COLD FRONT OR DEW POINT FRONT WILL GRADUALLY
MOVE INTO OUR AREA LATER TODAY AND TONIGHT. A SOUTHERLY FLOW WILL
BE MAINTAINED ACROSS OUR REGION AS A RESULT. THE FLOW ABOVE THE
SURFACE MAY SUPPORT GUSTS TO NEAR 25 KNOTS ALTHOUGH THE MIXING MAY
NOT BE REAL DEEP DUE TO WEAKER LOW-LEVEL LAPSE RATES. AS A RESULT,
THE HIGHER SEAS SHOULD BE THE MAIN HAZARD AS THEY GENERALLY REMAIN
IN THE 4-6 FOOT RANGE ON THE OCEAN. BASED ON A SLOWER EASTWARD
MOTION OF THE FRONT, WE EXTENDED THE SMALL CRAFT ADVISORY FOR THE
OCEAN ZONES THROUGH 10Z SUNDAY. WE WILL CONTINUE WITH NO ADVISORY
ON DELAWARE BAY AS WINDS LOOKS MARGINAL. SOME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TODAY INTO
TONIGHT, WITH THE POTENTIAL FOR LOCALLY GUSTY WINDS.

OUTLOOK...
A SLOW MOVING FRONTAL BOUNDARY FROM THE WEST IS FORECAST TO PASS
OFF THE COAST EARLY ON SUNDAY NIGHT FOLLOWED BY HIGH PRESSURE FOR
MONDAY. ANOTHER FRONTAL BOUNDARY FROM THE WEST SHOULD ARRIVE
DURING THE MID WEEK PERIOD. WAVE HEIGHTS AND WIND SPEEDS ARE
FORECAST TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA FROM
SUNDAY THROUGH WEDNESDAY.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY AS A 3 TO 5
FOOT SOUTHERLY SWELL WITH A PERIOD OF AROUND 7 SECONDS IMPACTS
THE SHORE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
RIP CURRENTS...
Hazardous weather outlook, Aug 11, 3:50 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT SAT AUG 11 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-120800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-120800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 11:57 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 AM EDT SAT AUG 11 2012

DEZ001>004-MDZ015-019-020-NJZ016-021-023-024-111700-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-CUMBERLAND NJ-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
1157 AM EDT SAT AUG 11 2012

...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS OVER THE
DELMARVA...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS OVER CENTRAL
AND SOUTHERN DELAWARE AND ADJACENT PORTIONS OF THE MARYLAND EASTERN
SHORE. THEY WERE NORTHEAST AT 25 MPH.

THE STORMS WILL MOVE ACROSS THE DELMARVA INTO EARLY AFTERNOON...AND
THEY LIKELY WILL HOLD TOGETHER AND REACH THE NEW JERSEY BAY SHORE
DURING THE EARLY AFTERNOON.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. AMOUNTS LOCALLY
IN EXCESS OF AN INCH ARE POSSIBLE.

WIND GUSTS TO 40 MPH ARE POSSIBLE IF THE STORMS CONTINUE TO
INTENSIFY.

IF YOU HEAR THUNDER, YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING. PLEASE MOVE INDOORS.

LAT...LON 3898 7611 3946 7559 3922 7538 3926 7533
      3934 7534 3947 7556 3958 7546 3909 7472
      3893 7487 3892 7497 3916 7490 3918 7515
      3928 7530 3918 7540 3907 7539 3882 7519
      3880 7508 3871 7507 3845 7543 3845 7555

MPD
Special weather statement, Aug 11, 1:06 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT SAT AUG 11 2012

NJZ021-023-111745-
CAPE MAY NJ-CUMBERLAND NJ-
106 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
MILLVILLE TO 15 MILES EAST OF DOVER TO 17 MILES EAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR DIVIDING
CREEK AROUND 110 PM...LAUREL LAKE AROUND 130 PM...PORT NORRIS AROUND
135 PM...PORT ELIZABETH...MAURICETOWN...BRICKSBORO...BIVALVE AROUND
140 PM AND LEESBURG AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  THERE WILL BE
LIGHTING STRIKES AND A POSSIBLE WIND GUST TO 35 MPH.

LAT...LON 3913 7484 3911 7490 3915 7490 3917 7491
      3919 7503 3921 7504 3920 7510 3918 7513
      3918 7515 3920 7518 3923 7518 3924 7520
      3946 7497

FORECASTER:  DRAG
Special weather statement, Aug 11, 1:45 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT SAT AUG 11 2012

NJZ021>025-111830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
145 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
MILLVILLE TO 22 MILES SOUTH OF MILLVILLE TO 26 MILES SOUTHEAST OF
DOVER TO 23 MILES NORTHEAST OF GEORGETOWN...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR ELDORA AROUND 150 PM...BELLEPLAIN
FOREST AROUND 200 PM...WOODBINE...NORTH CAPE MAY AROUND 205 PM...
DENNISVILLE...VILLAS AROUND 210 PM...CORBIN CITY...GREEN CREEK...
GOSHEN AND ERMA AROUND 215 PM.

THE STRONGEST STORM AT 140 PM WAS JUST EAST OF BRANDYWINE LIGHT.

ISOLATED EMBEDDED THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3917 7467 3913 7470 3910 7470 3900 7478
      3895 7497 3902 7496 3909 7491 3915 7490
      3917 7491 3919 7503 3924 7499 3941 7445

FORECASTER:  DRAG
Special weather statement, Aug 11, 2:12 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT SAT AUG 11 2012

NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
212 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
OCEAN CITY TO 11 MILES WEST OF OCEAN CITY TO 12 MILES WEST OF OCEAN
CITY TO 25 MILES SOUTH OF MILLVILLE...MOVING NORTHEAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR GREEN CREEK...WILDWOOD CREST AROUND 215
PM...ELDORA...MARGATE CITY AROUND 230 PM...BELLEPLAIN FOREST...
SEAVILLE AROUND 245 PM AND STRATHMERE AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3931 7451 3925 7460 3917 7467 3910 7470
      3899 7478 3894 7486 3892 7497 3894 7498
      3902 7496 3909 7491 3915 7490 3920 7493
      3922 7492 3939 7469 3950 7440

FORECASTER: DRAG
Special weather statement, Aug 11, 2:35 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT SAT AUG 11 2012

NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
235 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ATLANTIC CITY TO 18 MILES SOUTHWEST OF OCEAN CITY...MOVING EAST
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR OCEAN CITY
AROUND 240 PM...VENTNOR CITY...MARGATE CITY...LONGPORT AROUND 245
PM...STRATHMERE...SEA ISLE CITY...BRIGANTINE...ATLANTIC CITY AROUND
250 PM AND BRIGANTINE AROUND 255 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3945 7430 3941 7434 3938 7440 3935 7441
      3932 7450 3925 7460 3917 7467 3911 7470
      3905 7493 3912 7490 3940 7455 3950 7430

FORECASTER:  DRAG
Special weather statement, Aug 11, 3:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EDT SAT AUG 11 2012

NJZ023>026-111945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-
301 PM EDT SAT AUG 11 2012

...HEAVY SHOWERS AND ISOLATED EMBEDDED STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT ATLANTIC...CAPE MAY AND OCEAN COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
OCEAN CITY TO 7 MILES SOUTHWEST OF OCEAN CITY TO 24 MILES SOUTHWEST
OF OCEAN CITY TO 20 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CAPE MAY COURT HOUSE AROUND
305 PM...STRATHMERE AROUND 310 PM...ATLANTIC CITY AROUND 315 PM...
GREEN CREEK...VILLAS...VENTNOR CITY...LONGPORT AROUND 325 PM...
BRIGANTINE...MARGATE CITY AROUND 330 PM AND SEAVILLE AROUND 340 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

AT TIMES THE ISOLATED EMBEDDED THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING.

LAT...LON 3951 7427 3950 7430 3945 7430 3938 7440
      3936 7440 3930 7454 3922 7462 3914 7468
      3894 7497 3902 7496 3908 7492 3930 7467
      3930 7463 3939 7449 3961 7420

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 11:51 AM EDTSpecial Weather StatementPHISussex, Warren54 min
Aug 11, 11:57 AM EDTSpecial Weather StatementPHICape May, Cumberland63 min
Aug 11, 1:06 PM EDTSpecial Weather StatementPHICumberland39 min
Aug 11, 1:38 PM EDTSpecial Marine WarningPHI37 min
Aug 11, 1:45 PM EDTSpecial Weather StatementPHICape May45 min
Aug 11, 2:12 PM EDTSpecial Weather StatementPHICape May48 min
Aug 11, 2:35 PM EDTSpecial Weather StatementPHICape May25 min
Aug 11, 3:10 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Ocean62 min
Aug 11, 3:25 PM EDTSpecial Marine WarningPHI35 min
Aug 11, 4:04 PM EDTFlash Flood WarningPHIAtlantic, Cape May114 min
Aug 11, 5:20 PM EDTSpecial Weather StatementPHIAtlantic40 min
Aug 11, 6:42 PM EDTSpecial Weather StatementPHISalem33 min
Aug 11, 6:49 PM EDTSpecial Weather StatementPHIMorris26 min
Aug 11, 6:52 PM EDTSpecial Weather StatementPHISomerset23 min
Aug 11, 7:17 PM EDTSpecial Weather StatementPHIGloucester28 min
Aug 11, 7:19 PM EDTSpecial Weather StatementPHISussex26 min
Aug 11, 7:56 PM EDTSpecial Weather StatementPHIMercer34 min
Aug 11, 6:07 PM EDTSpecial Weather StatementPHIBucks38 min
Aug 11, 6:11 PM EDTSpecial Weather StatementPHIChester49 min
Aug 11, 7:33 PM EDTSpecial Weather StatementPHIBucks27 min
Aug 11, 7:52 PM EDTSpecial Weather StatementPHIChester23 min
Aug 11, 11:44 AM EDTSpecial Weather StatementPHIKent61 min
Aug 11, 3:20 PM EDTSpecial Weather StatementPHISussex85 min
Aug 11, 4:21 PM EDTSpecial Weather StatementPHISussex39 min
Aug 11, 5:12 PM EDTSpecial Weather StatementPHICaroline63 min
Aug 11, 7:09 PM EDTSpecial Weather StatementPHIKent36 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.